Does Tacrolimus Cause Hair Loss?

Hair Loss in Women

Yes, hair loss can be a side effect of tacrolimus, an immunosuppressive medication often used to prevent rejection in organ transplant recipients and to treat certain skin conditions like atopic dermatitis (eczema). Hair loss is considered an uncommon side effect, and not everyone who uses tacrolimus will experience this adverse reaction.

Tacrolimus works by suppressing the immune system to prevent it from attacking transplanted organs or to control inflammatory responses in certain skin conditions. While it is effective for its intended purposes, immunosuppressive medications can sometimes have side effects on various organs and systems, including the skin and hair.

If you are experiencing hair loss while using tacrolimus, it’s essential to discuss this side effect with your healthcare provider. They can evaluate the severity of the hair loss, consider alternative treatment options if necessary, and determine the overall balance between the benefits of the medication and its potential side effects.

It’s important not to stop or adjust your medication without consulting your healthcare provider, as doing so could jeopardize the success of your treatment or the health of a transplanted organ. Your healthcare provider may offer guidance on managing side effects or may consider other treatment options based on your individual needs and health status.

  • Recent Posts

  • Categories

  • Archives

  • Tags